| Model Number |
M00558400 |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/28/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of balloon burst.
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was being prepared to be used in the common bile duct in a duodenoscopic choledocholithotomy procedure performed on (b)(6) 2026.It was indicated that the procedure was performed because the patient had bile duct stones with cholangitis, abdominal pain, fever and obstructive jaundice.During preparation, when the balloon was filled with water, it was found that the balloon had ruptured and was leaking.No piece of the balloon detached inside the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
Event or Problem Description
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of balloon burst block h11: investigation results the returned cre wireguided dilatation balloon device was analyzed, and a visual inspection found no damages.A functional inspection was performed, and the balloon was inflated without any problem; however, it was not able to hold the pressure due to a pinhole in the balloon which produces a leakage, located approximately at 25 mm from the tip of the device.Microscope inspection confirmed the presence of a pinhole.No other problems with the device were noted.With all available information, boston scientific concludes the reported event of balloon burst was not confirmed.The pinhole problem found could have been interpreted by the customer as the reported event of balloon burst.The results of the analysis performed on the returned device found that the balloon had a pinhole at located approximately at 25 mm from the tip of the device, which causes the reported leak.It is possible that the pinhole found in the balloon occurred due to procedural factors such as excess of pressure, interaction with other devices, or anatomical conditions.Also, it is possible that interaction with a sharp surface during/previous the procedure, could have caused the failure found on the distal section of the balloon.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of adverse event related to procedure a review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.